Alert archive / Wisconsin / Snow Advisories in 2008
Snow Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Jan 16, 2008, 3:56 PM CST for Chippewa County, Eau Claire County, Pepin County, Wisconsin. It took effect at Jan 17, 2008, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2008, 3:56 PM CST (21:56 UTC)
- In effect from
- Jan 17, 2008, 12:00 AM CST
- Expired
- Jan 17, 2008, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 162156 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 PM CST WED JAN 16 2008 ...ACCUMULATING SNOW LATE TONIGHT AND THURSDAY... .EXPECT LIGHT SNOW TO GRADUALLY INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT...AND CONTINUE THROUGH THURSDAY. A LOW PRESSURE TROUGH WILL BE PASSING THROUGH THE PLAINS TAKING THE HEAVIEST SNOW THROUGH IOWA...INTO CENTRAL AND SOUTHERN WISCONSIN AND MICHIGAN. HOWEVER...THE TROUGH SHOULD BE CLOSE ENOUGH TO CAUSE ACCUMULATIONS UP TO 4 INCHES. THE BEST CHANCE OF 4 INCHES WILL BE EAST OF CHIPPEWA FALLS AND EAU CLAIRE. ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY OVER THE REST OF THE AREA. WIZ026>028-170600- /O.NEW.KMPX.SN.Y.0001.080117T0600Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 356 PM CST WED JAN 16 2008 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. EXPECT SNOW TO INCREASE IN COVERAGE LATER TONIGHT AND CONTINUE THROUGH THURSDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY WITH UP TO 4 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPR
5 follow-up statements
000 WWUS43 KMPX 170446 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 PM CST WED JAN 16 2008 ...SNOW DEVELOPING OVERNIGHT AND CONTINUING THURSDAY... .LIGHT SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN OVERNIGHT. AN INCH OR TWO MAY ACCUMULATE BY THURSDAY MORNING AROUND EAU CLAIRE...DURAND...AND CHIPPEWA FALLS. ANOTHER COUPLE OF INCHES IS EXPECTED DURING THE DAY ON THURSDAY. THE SNOW IS ASSOCIATED WITH AN AREA OF LOW PRESSURE WHICH WAS IN SOUTHWEST MISSOURI AT 10 PM THIS EVENING. THE LOW WILL LIFT NORTHEAST TO NEAR MILWAUKEE BY NOON THURSDAY BEFORE MOVING ACROSS LAKE MICHIGAN. WIZ026>028-171300- /O.CON.KMPX.SN.Y.0001.080117T0600Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1046 PM CST WED JAN 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. LIGHT SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN OVERNIGHT. AN INCH OR TWO MAY ACCUMULATE BY THURSDAY MORNING AROUND EAU CLAIRE...DURAND...AND CHIPPEWA FALLS. ANOTHER COUPLE OF INCHES IS EXPECTED DURING THE DAY ON THURSDAY. THE SNOW IS ASSOCIATED WITH AN AREA OF LOW PRESSURE WHICH WAS IN SOUTHWEST MISSOURI AT 10 PM THIS EVENING. THE LOW WILL LIFT NORTHEAST TO NEAR MILWAUKEE BY NOON THURSDAY BEFORE MOVING ACROSS LAKE MICHIGAN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 170957 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 357 AM CST THU JAN 17 2008 ...SNOW TODAY ACROSS WEST CENTRAL WISCONSIN... .A SNOW ADVISORY REMAINS IN EFFECT TODAY FOR PEPIN...EAU CLAIRE AND CHIPPEWA COUNTIES. SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE...AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES. SNOW ACCUMULATION WILL BE UP TO 3 INCHES. THE SNOW WILL DIMINISH SIGNIFICANTLY BY THIS EVENING AND THEN END AROUND MIDNIGHT. WIZ026>028-171800- /O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 357 AM CST THU JAN 17 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE... AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES. SNOW ACCUMULATION WILL BE UP TO 3 INCHES. THE SNOW WILL DIMINISH SIGNIFICANTLY BY THIS EVENING AND THEN END AROUND MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RAH
000 WWUS43 KMPX 171728 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1128 AM CST THU JAN 17 2008 ...SNOW CONTINUES THROUGH THIS AFTERNOON ACROSS WEST CENTRAL WISCONSIN... .A SNOW ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR PEPIN...EAU CLAIRE AND CHIPPEWA COUNTIES. SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE...AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES. AS OF 11 AM...SNOW ACCUMULATIONS AROUND TWO INCHES WERE REPORTED NEAR EAU CLAIRE AND DURAND. BY THIS EVENING...SNOW ACCUMULATIONS WILL REACH THREE TO FOUR INCHES. THE SNOW WILL DIMINISH SIGNIFICANTLY BY THIS EVENING AND THEN END AROUND MIDNIGHT. WIZ026>028-180000- /O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1128 AM CST THU JAN 17 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE... AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES. AS OF 11 AM...SNOW ACCUMULATIONS AROUND TWO INCHES WERE REPORTED NEAR EAU CLAIRE AND DURAND. BY THIS EVENING...SNOW ACCUMULATIONS WILL REACH THREE TO FOUR INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 172125 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CST THU JAN 17 2008 ...GET READY FOR THE NEXT SURGE OF ARCTIC AIR ON FRIDAY... .THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY FOR PORTIONS OF WESTERN MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH 600 PM SATURDAY. THE ADVISORY IS LOCATED WEST OF A LINE FROM LITTLE FALLS...MAPLE LAKE...GAYLORD TO FAIRMONT. TEMPERATURES WILL PLUNGE TO NEAR 5 TO 10 BELOW OVERNIGHT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH BY MIDDAY FRIDAY. WIND CHILL READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTER COLD WIND CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER WIND CHILLS AND TEMPERATURES ANTICIPATED OVER THE REMAINDER OF THE WEEKEND. WIND CHILL ADVISORY MAYBE NEEDED OR EXPANDED OVER EASTERN SECTION OF MINNESOTA AND WESTERN WISCONSIN OVER THE WEEKEND AS TEMPERATURES PLUNGE INTO THE TEENS BELOW ZERO BY SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. SOME LIGHT SNOW CONTINUE TO LINGER OVER WEST CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO DIMINISH TO FLURRIES AND END THIS EVENING. NOT MUCH SNOW ACCUMULATION IS ANTICIPATE AFTER 600 PM. MNZ041>043-047>050-054>059-064>067-073>075-082-091-180530- /O.NEW.KMPX.WC.Y.0004.080118T1200Z-080120T0000Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...FAIRMONT 325 PM CST THU JAN 17 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY... .THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY FOR PORTIONS OF WESTERN MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH 600 PM SATURDAY. THE ADVISORY IS LOCATED WEST OF A LINE FROM LITTLE FALLS...MAPLE LAKE...GAYLORD TO FAIRMONT. TEMPERATURES WILL PLUNGE TO NEAR 5 TO 10 BELOW OVERNIGHT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH BY MIDDAY FRIDAY. WIND CHILL READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTER COLD WIND CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER WIND CHILLS AND TEMPERATURES ANTICIPATED OVER THE REMAINDER OF THE WEEKEND. WIND CHILL ADVISORY MAYBE NEEDED OR EXPANDED OVER EASTERN SECTION OF MINNESOTA AND WESTERN WISCONSIN OVER THE WEEKEND AS TEMPERATURES PLUNGE INTO THE TEENS BELOW ZERO BY SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ026>028-180000- /O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 325 PM CST THU JAN 17 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE... AUGUSTA...BLOOMER AND CORNELL. SNOW CONTINUE OVER WEST CENTRAL WISCONSIN AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST OVER THE GREAT LAKES. AS OF 300 PM...SNOW ACCUMULATIONS BETWEEN TWO TO FOUR INCHES HAVE BEEN REPORTED NEAR EAU CLAIRE AND DURAND. THE SNOW SHOULD CONTINUE TO DIMINISH AND END OVER WEST CENTRAL WISCONSIN THIS EVENING. LITTLE ADDITIONAL SNOW ACCUMULATIONS IS EXPECTED AFTER 600 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 180006 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 606 PM CST THU JAN 17 2008 ...SNOW ENDING IN WESTERN WISCONSIN BUT ARCTIC AIR IS ABOUT TO ENGULF THE REGION... .A WIND CHILL ADVISORY CONTINUES FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH 600 PM SATURDAY. THE ADVISORY IS LOCATED ALONG AND WEST OF A LINE FROM MILLE LACS LAKE TO THE FAR WESTERN TWIN CITIES METRO AREA TO FAIRMONT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS BY SOON AFTER DAYBREAK FRIDAY. COMBINED WITH FALLING TEMPERATURES...WIND CHILL READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER WIND CHILLS...ON THE ORDER OF 35 TO 45 BELOW ZERO...ANTICIPATED FOR FRIDAY NIGHT AND SATURDAY. THE WIND CHILL ADVISORY MAY BE EXPANDED IN COVERAGE FOR EASTERN SECTIONS OF MINNESOTA AND WESTERN WISCONSIN FOR FRIDAY NIGHT AND SATURDAY AS CONFIDENCE INCREASES IN FORECAST WIND SPEEDS AND TEMPERATURES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS IN AND AROUND THE WIND CHILL ADVISORY AREA ON FRIDAY OR SATURDAY...MAKE SURE YOU WEAR A HAT AND GLOVES. MEANWHILE IN WESTERN WISCONSIN...LIGHT SNOW WILL TAPER OFF DURING THE EARLY EVENING TONIGHT. THEREFORE THE SNOW ADVISORY FOR THAT AREA HAS BEEN ALLOWED TO EXPIRE. TOTAL ACCUMULATIONS REPORTED TO THE NATIONAL WEATHER SERVICE HAVE BEEN BETWEEN TWO AND THREE AND A HALF INCHES. WIZ026>028-180115- /O.EXP.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/ PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 606 PM CST THU JAN 17 2008 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY EXPIRED AT 6 PM CST. LIGHT SNOW WILL TAPER OFF IN WESTERN WISCONSIN DURING THE EARLY EVENING TONIGHT. THEREFORE THE SNOW ADVISORY FOR THAT AREA HAS BEEN ALLOWED TO EXPIRE. TOTAL ACCUMULATIONS REPORTED TO THE NATIONAL WEATHER SERVICE HAVE BEEN BETWEEN TWO AND THREE AND A HALF INCHES. ARCTIC AIR WILL MOVE INTO WESTERN WISCONSIN DURING THE DAY FRIDAY. LOW WIND CHILLS ARE EXPECTED FRIDAY NIGHT THROUGH MUCH OF SATURDAY. A WIND CHILL ADVISORY FOR POTENTIALLY DANGEROUS WIND CHILLS MAY BE NEEDED. $$ MNZ041>043-047>050-054>059-064>067-073>075-082-091-180815- /O.CON.KMPX.WC.Y.0004.080118T1200Z-080120T0000Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...FAIRMONT 606 PM CST THU JAN 17 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH 600 PM SATURDAY. THE ADVISORY IS LOCATED ALONG AND WEST OF A LINE FROM MILLE LACS LAKE TO THE FAR WESTERN TWIN CITIES METRO AREA TO FAIRMONT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS BY AFTER DAYBREAK FRIDAY. COMBINED WITH FALLING TEMPERATURES...WIND CHILL READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER WIND CHILLS...ON THE ORDER OF 35 TO 45 BELOW ZERO...ANTICIPATED FOR FRIDAY NIGHT AND SATURDAY. THE WIND CHILL ADVISORY MAY BE EXPANDED IN COVERAGE FOR EASTERN SECTIONS OF MINNESOTA AND WESTERN WISCONSIN FOR FRIDAY NIGHT AND SATURDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS IN AND AROUND THE WIND CHILL ADVISORY AREA...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Jan 16, 3:42 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 16, 3:42 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CST WED JAN 16 2008
.DISCUSSION...
COLD FRONT HAS CROSSED MINNESOTA AND SNOW HAS BEEN INCREASING OVER
IA AND SE MN. THE SNOW IS IN DECENT AREA OF MID LEVEL THETA E
ADVECTION AND DEVELOPING TEMP GRADIENT. VORT IN THE PROCESS OF
SPINNING NE OUT CO. THINK THAT THE BETTER AREA OF SNOW SHOULD
REMAIN OVER CURRENT AREA BUT LIGHTER SNOW TO DEVELOP FARTHER NE
INTO SE MN AND WEST CENTRAL WISCONSIN. BETTER CHANCES FOR SNOW
SHOULD COME LATE TONIGHT AND THURSDAY AS CO VORT SWINGS OUT WITH
A NARROW BUT FAIRLY STRONG AREA OF PIVA AIMED AT SE MN AND WEST
CENTRAL WI. HAVE DECIDED TO GO WITH AN ADVSY FOR A FEW COUNTIES OF
WEST CENTRAL WI BUT ONE OF OUR SOUTH CENTRAL COUNTIES COULD BE ON
THE EDGE. GFS AND NAM COBB OUTPUT INDICATES AROUND 3 INCHES IN
THIS AREA. WILL BE SHARP CUTOFF TO THE WEST WITH EVEN SOME
CLEARING MOVING INTO FAR WESTERN COUNTIES. NEXT WAVE BRINGING
ARCTIC PLUNGE..STILL SET TO COME IN LATE THURSDAY NIGHT INTO
FRIDAY. BEST CHANCES FOR SNOW APPEARS TO BE OVER WEST CENTRAL INTO
SOUTH CENTRAL MN IN STRONGER MID LEVEL WARM ADVECTION AHEAD OF THE
WAVE. STRONG PRES RISES AND COLD ADVECTION FOLLOW...BUT THE PRES
RISES APPEAR TO BE MORE INTENSE OVER SW MN. A BROADER COLD
ADVECTION PATTERN MOST OF MN CWA ON FRIDAY AND THEN SPREADING EAST
FRIDAY EVENING. FALLING SNOW COULD COINCIDE WITH THE WINDS TO
CAUSE NEAR BLIZZARD CONDITIONS. THOUGHT ABOUT A WATCH AT ONE
POINT BUT THE LIKELY SCENARIO WILL BE A WINTER WEATHER
ADVISORY...FOLLOWED BY WIND CHILL ADVSYS FRIDAY NIGHT. MIXING
COULD KEEP TEMPS UP JUST A TAD OVER CENTRAL MN FRI NIGHT...BUT
HIGH TEMPS NEAR OF BELOW ZERO ON SATURDAY. COLDER READINGS UNDER
HIGH SATURDAY NIGHT...DEPENDING ON POSSIBLE HIGH CLOUD COVER.
&&
.AVIATION.../18Z TAF ISSUANCE/
SURFACE FRONT CONTINUES TO MOVE ACROSS THE TAF SITES THIS
AFTERNOON. ATTENDANT MVFR CEILINGS /WITH POST-FRONTAL POCKETS OF
IFR/ WILL PREVAIL THROUGH TONIGHT. WINDS HAVE ALSO BECOME GUSTY
/INTO THE LOW 30S/ IN THE WAKE OF THE FRONT AT KAXN/KRWF.
GUSTINESS WILL DECREASE WITH EASTWARD PROGRESSION...BUT STILL
ANTICIPATE SOME GUSTS INTO THE UPPER TEENS OR LOW 20S AT
KSTC/KMSP/KRNH. THE SNOW SHOWERS ACROSS WEST/SOUTH CENTRAL MN WILL
ALSO TEMPORARILY REDUCE VISIBILITIES INTO THE MVFR/IFR CATEGORIES
AT KAXN/KRWF/KSTC THIS AFTERNOON. EXPECT THIS AREA OF SNOW TO
DIMINISH AS IT MOVES EAST...BUT MAY SEE A PERIOD OF LIGHT SNOW FAR
EAST AS KMSP/KRNH THIS AFTERNOON.
ADDITIONAL SNOW IS EXPECTED TONIGHT INTO THURSDAY...ASSOCIATED
WITH A SURFACE TROUGH SITUATED JUST EAST OF THE REGION. EXPECT
KEAU TO BE IMPACTED THE MOST OVERNIGHT AND EARLY THURSDAY...WHEN A
PROLONGED PERIOD OF IFR CONDITIONS IS ANTICIPATED. KRNH AND KMSP
WILL BE AFFECTED TO A LESSER EXTENT...WHERE A PERIOD MVFR
RESTRICTIONS IS ANTICIPATED BETWEEN LATE TONIGHT AND THURSDAY MORNING.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
CHIPPEWA-EAU CLAIRE-PEPIN.
&&
JPR/LSHazardous weather outlook, Jan 16, 5:07 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 AM CST WED JAN 16 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 507 AM CST WED JAN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING OVER CENTRAL MINNESOTA AHEAD OF AN APPROACHING COLD FRONT. SNOW IS FORECAST TO DEVELOP OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND THEN SPREAD NORTHEAST ACROSS WEST CENTRAL WISCONSIN THIS EVENING IN RESPONSE TO LOW PRESSURE DEVELOPING OVER MISSOURI. THE SNOW WILL PERSIST THROUGH THE NIGHT WITH ONE TO TWO INCHES OF ACCUMULATION FROM ALBERT LEA THROUGH EAU CLAIRE TO LADYSMITH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LOW PRESSURE SYSTEM OVER MISSOURI WILL ADVANCE NORTHEAST TO THE WESTERN GREAT LAKES ON THURSDAY. SNOW WILL CONTINUE OVER SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF UP TO 2 INCHES WILL BE POSSIBLE FROM ALBERT LEA THROUGH RED WING TO RICE LAKE WITH 2 TO 3 INCHES FROM EAU CLAIRE TO LADYSMITH. AN ALBERTA CLIPPER WILL DROP SOUTHEAST ACROSS THE REGION ON FRIDAY. SNOW AND INCREASING NORTHWEST WINDS TO 30 MPH WILL OCCUR. NEAR BLIZZARD CONDITIONS MAY DEVELOP OVER WEST CENTRAL THROUGH SOUTH CENTRAL AREAS OF MINNESOTA FRIDAY MORNING AND PERSIST THROUGH MUCH OF THE AFTERNOON. VERY COLD ARCTIC AIR WILL BE POURING IN BEHIND THE CLIPPER. WIND CHILL READINGS WILL BE NEAR 25 BELOW ZERO. RESIDENTS AND TRAVELERS SHOULD MONITOR LATER OUTLOOKS FOR POSSIBLE WATCHES...WARNINGS OR ADVISORIES. THE COLD ARCTIC AIR WILL OVERSPREAD ALL OF THE OUTLOOK AREA BY SATURDAY MORNING WITH LOW TEMPERATURES FROM 10 BELOW TO 20 BELOW ZERO. THERE WILL STILL BE SOME NORTHWEST WIND OCCURRING AND WIND CHILL READINGS FROM 30 BELOW TO 40 BELOW ZERO WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. RAH
Nearby
Snow Advisories in Wisconsin, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.